IEEE Transactions on Automatic Control

Issue 3 • June 1975

Filter Results

Displaying Results 1 - 25 of 46
  • [Front cover and table of contents]

    Publication Year: 1975, Page(s): 0
    Request permission for commercial reuse | PDF file iconPDF (162 KB)
    Freely Available from IEEE
  • Editorial: Some goals for the transactions

    Publication Year: 1975, Page(s): 309
    Request permission for commercial reuse | PDF file iconPDF (132 KB)
    Freely Available from IEEE
  • Routh approximations for reducing order of linear, time-invariant systems

    Publication Year: 1975, Page(s):329 - 337
    Cited by:  Papers (268)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (714 KB)

    A new method of approximating the transfer function of a high-order linear system by one of lower order is proposed. Called the "Routh approximation method" because it is based on an expansion that uses the Routh table of the original transfer function, the method has a number of useful properties: if the original transfer function is stable, then all approximants are stable; the sequence of appro... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Decoupling and data sensitivity

    Publication Year: 1975, Page(s):338 - 344
    Cited by:  Papers (16)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (406 KB)

    For the perturbed systemdot{x} = (A_{0} + delta A)x + (B_{0} + delta B)u, z_{i} = D_{i}x, iin k, constructive necessary and sufficient conditions are given, that the decoupling problem, when solved via extension for the nominal dataA_{0}, B_{0}, D_{i}, iin k, remains solved when the perturbationsdelta Aanddelta Bare sufficiently small. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • An approximation method for estimation in linear systems with parameter uncertainty

    Publication Year: 1975, Page(s):354 - 359
    Cited by:  Papers (11)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (603 KB)

    Estimation of the state variables of a linear system with parameter uncertainties is performed using an asymptotically unbiased linear minimum-variance recursive estimator in continuous time. Estimates of the parameters can be obtained simultaneously, but are found to be biased. By augmenting additional linear dynamic equations which represent an asymptotic expansion in the unknown parameters, a l... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Optimal continuous finite preview problem

    Publication Year: 1975, Page(s):362 - 365
    Cited by:  Papers (83)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (381 KB)

    This short paper deals with the preview problem, in which a controller can use future information as well as present and past information in deciding the control. The problem of following command signals is considered for the continuous time system. It is assumed that the controller can make use of the finite preview information with respect to command signal from the present timetup to... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A method for unbiased parameter estimation by means of the equation error input covariance

    Publication Year: 1975, Page(s):372 - 378
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (562 KB)

    A method for obtaining an unbiased estimate of the finiteq-dimensional parameter vector defining a time-invariant linear dynamical system in the presence of noise is described. The system is excited by a stationary mean-square bounded process. The method is based on anr geq qparameter "equation error" and is presented in continuous time. The equation error input covariance (E... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A piecewise-closed form algorithm for a family of minmax and vector criteria problems

    Publication Year: 1975, Page(s):381 - 385
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (492 KB)

    This short paper describes the theory and a new algorithm for computing the parameterized solution to a family of minmax problems(MMP):min{uin U} max{iin I} J_{i}(u,z), zinZ. The fact that MMP may be solved indirectly by looking for the saddle point ofsum_{iin I}c_{i}J_{i} (u,z)enables an important special class of MMP to be reduced by analytic manipulation into a family of i... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Decoupling and disturbance rejection

    Publication Year: 1975, Page(s):399 - 401
    Cited by:  Papers (33)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (249 KB)

    For the linear multivariable systemdot{x} = Ax + Bu + Er, z_{i} = D_{i}x(i in k), x in X, with disturbanceGamma(cdot), it is shown that the decoupling problem and disturbance rejection problem are simultaneously solvable, so as to yield a stable closed-loop system, if and only ifIm(E)subset V_{g}^{*}andR_{i}^{*} + ker D_{i} = X, i in k. HereV_{g}^{*... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • L_{2}-stability of a class of nonstationary feedback systems with dynamical nonlinear subsystems

    Publication Year: 1975, Page(s):412 - 415
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (443 KB)

    A class of feedback systems, consisting of dynamical non-linear subsystems which arise in many diverse control applications, is analyzed for L2-stability. It is shown that, although a transformation of these systems to the familiar Lur'e configuration does not seem to be possible, a one-to-one correspondence may be effected between the stability properties of these and the Lur'e systems... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • The design of stochastic sampled data control systems containing a discrete actuator

    Publication Year: 1975, Page(s):422 - 423
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (200 KB)

    A numerical method is outlined for synthesizing optimum impulse compensators in the mean-square error sense for feedback systems containing a coarse quantization actuator element where thesigma/qratio must be specified not only to ensure a valid estimate of the quantization error but also to limit the delay errors caused by the finite rate of actuator operation. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A sufficient condition fornspecified eigenvalues to be assigned under constant output feedback

    Publication Year: 1975, Page(s):428 - 429
    Cited by:  Papers (8)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (196 KB)

    A sufficient condition forn(n-dimension of the state vector) specified eigenvalues to be assigned under the use of constant output feedback is derived. The form of the output feedback constant gain matrix which results in the above eigenvalue assignment is also established. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On eigenvalues of complex matrices in a sector

    Publication Year: 1975, Page(s): 433
    Cited by:  Papers (11)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (124 KB)

    It is shown that the test to determine whether all eigenvalues of a complex matrix of ordernlie in a certain sector can be replaced by an equivalent test to find whether all eigenvalues of a real matrix of order4nlie in the left haft plane. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • On the calculation of matrix polynomials

    Publication Year: 1975, Page(s):435 - 437
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (240 KB)

    The purpose of this note is to prove a theorem which permits the calculation of the vector b without the necessity of transforming the matrix A into the Jordan form for the Cayley-Hamilton theorem. The only requirement is the calculation of the characteristic polynomial of the matrix A, which may be easily done using the existing computational procedures. The author includes a computer program lis... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Comments on "Parameter identification and control of linear discrete-time systems"

    Publication Year: 1975, Page(s):442 - 443
    Cited by:  Papers (4)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (187 KB)

    A new proof of convergence of the stochastic approximation algorithm for parameter identification of closed-loop linear discrete-time control systems is proposed. This algorithm relates very effectively in terms of a sufficient condition the stability properties of the closed-loop system with the convergence of the identification algorithms, which were previously treated independently. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Comments on "Asymmetric non-mean-square error criteria"

    Publication Year: 1975, Page(s):443 - 444
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (165 KB)

    First Page of the Article
    View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Comments on "Luenberger's canonical form revisited

    Publication Year: 1975, Page(s):444 - 445
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (184 KB)

    Results similar to those presented in the above paper have previously been developed for a slightly different version of Luenberger's canonical form. These results are summarized herein to provide an alternate canonical form that can be used for system identification. For certain applications, such as observer design, the canonical form presented is particularly well suited. Both canonical forms p... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Comments on "Order assumption and singularity of information matrix for pulse transfer function models"

    Publication Year: 1975, Page(s):445 - 447
    Cited by:  Papers (2)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (210 KB)

    In this note it is investigated how the model order influences the singularity of the information matrix and how this singularity is related to identifiability of the system. The propositions given in [5] are made more stringent, generalized, and proven. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • [Back cover]

    Publication Year: 1975, Page(s): 0
    Request permission for commercial reuse | PDF file iconPDF (440 KB)
    Freely Available from IEEE
  • On the numerical solution of the generalized eigenproblem

    Publication Year: 1975, Page(s):437 - 439
    Cited by:  Papers (1)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (272 KB)

    An iterative method is suggested for the solution of the generalized eigenproblem. The iteration is shown to possess cubic order of convergence in the case of distinct eigenvalues. The algorithm appears at its best advantage when good starting values are available; engineering applications where this is so are briefly discussed. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A quadratic programming dual algorithm for minimax control

    Publication Year: 1975, Page(s):434 - 435
    Cited by:  Papers (3)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (216 KB)

    The optimal control problem with peak weighting on trajectory error is related to quadratic programming through a duality, transformation. A series of finite dimensional quadratic programs yields finitely convergent solutions from which the optimal control may be recovered. Each program yields upper and lower bounds on the optimal cost. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Optimal control of discrete-time systems with time-lag controls

    Publication Year: 1975, Page(s):425 - 426
    Cited by:  Papers (11)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (224 KB)

    Various optimal control problems for discrete-time systems with time-lag controls are discussed. Some of the basic features of this type of system are noted. A simple example is given for illustrative purpose. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • A mixed method for multivariable system reduction

    Publication Year: 1975, Page(s):429 - 432
    Cited by:  Papers (53)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (368 KB)

    A mixed method which combines dominant-eigenvalue concept and matrix-continued-fraction approach is proposed to obtain a stable reduced model from a stable high degree multivariable system. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Time optimal behavior of human saccadic eye movement

    Publication Year: 1975, Page(s):345 - 348
    Cited by:  Papers (104)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (504 KB)

    Optimal control theory takes into account constraints such as energy and time economies which are relevant to the understanding of biological design. The versional eye tracking system responsible for the extremely rapid and precise movements called saccades, which occur, for example, during reading, seemed a likely biological system in which to test for time optimality. A homeomorphic detailed phy... View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.
  • Control of linear discrete-time stochastic dynamic systems with multiplicative disturbances

    Publication Year: 1975, Page(s):388 - 392
    Cited by:  Papers (12)
    Request permission for commercial reuse | Click to expandAbstract | PDF file iconPDF (480 KB)

    Multiplicative random disturbances frequently occur in economic modeling. The money multiplier in a simple monetary macroeconomic model is treated as a random variable in this paper. The optimal control law is derived, and some consequences of erroneous modeling of the random disturbance are exhibited by simulation. View full abstract»

    Full text access may be available. Click article title to sign in or learn about subscription options.

Aims & Scope

In the IEEE Transactions on Automatic Control, the IEEE Control Systems Society publishes high-quality papers on the theory, design, and applications of control engineering.  Two types of contributions are regularly considered

Full Aims & Scope

Meet Our Editors

Editor-in-Chief
P. J. Antsaklis
Dept. Electrical Engineering
University of Notre Dame